MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 3.5/35; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 3.5/35; CORONARY DRUG-ELUTING STENT
Model Number 391018
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment of a mildly calcified lesion (87 percent stenosis degree) in a moderately tortuous vessel.After deployment of the stent the balloon was deflated but the deflation time was too long.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, two videos of a balloon deflation attempt outside of the patient's body were reviewed.The technical investigation revealed that the balloon has been inflated and was partially deflated in the as-returned state.A large amount of dried contrast medium residue was observed in the balloon lumen, in the inflation lumen and on the outside of the entire device.Since the contrast medium could not be dissolved, the inflation and deflation behaviour of the balloon could not be assessed.Therefore, further investigation with regards to the reported complaint event is not possible.In the two videos provided by the hospital an inflated balloon is visible and the physician attempts deflation.After about 30-40 seconds the balloon is to the greatest extent deflated.However, a small amount of contrast medium remains inside the balloon.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations, no manufacturing or material related root cause could be determined.Due to the state of the returned device a final root cause could not be established.It should be noted that the ifu clearly states that the instrument shall be deflated for at least 35 seconds.

Brand Name
ORSIRO 3.5/35
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9757281
Report Number1028232-2020-00939
Device Sequence Number14077513
Product Code NIQ
UDI-Device Identifier07640130439399
UDI-Public07640130439399
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Model Number391018
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09194305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer05/05/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1